Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

what does vicodin/lortab make you feel like?

how much do you take?......fyi i had a tooth pulled, im not asking about recreational use

 
mamagee1218

Asked by mamagee1218 at 1:38 PM on Sep. 18, 2010 in Health

Level 17 (3,863 Credits)
This question is closed.
Answers (17)
  • depending on the strength...
    5/500 - take one or two every 4-6 hours (this is vicodin)
    7.5/750 -take one or two every 6-8 hours (vicodin ES and Lortab)
    10/500 - take one every 6-8 hours (Lortab)

    How it makes you feel -- it varies greatly from person to person. Some people get rather energized from them, and will get up and scrub the kitchen. Other people get very drowsy. If you don't know how it will affect you, take one when you don't have anything to do for a few hours. Don't drive.
    Word to the wise - drink a glass of milk before you take one, or eat a light meal immediately after. (if you eat before you take it, the pill will sit on top of your food...essentially it will be last in line to get broken down and absorbed)
    If you find you get extremely nauseated, you can crush the pill and mix it with a small amount of juice and take it like a shot. It won't hit your stomach so hard that way.
    Jenny-talia

    Answer by Jenny-talia at 1:50 PM on Sep. 18, 2010

  • I only used it the first 24 hours after I had my second son, and it didn't work well for me. I felt a lot of pain still, so the switched me. It doesn't work well for my DH either, (he used it for a bad tooth) I have a brother and sister that it doesn't do much for also. I never ask for it as a pain medication because it doesn't work well. It feels like Tylenol to me. I don't know what the dosage was, my nure would bring it to me. Two pills (I don't know how many mg) every four hours.
    Amelia512

    Answer by Amelia512 at 1:48 PM on Sep. 18, 2010

  • My nurse***
    Amelia512

    Answer by Amelia512 at 1:48 PM on Sep. 18, 2010

  • I took a Lortab once, and it just made me really tired. A little loopy, but like you feel when you're so tired you can barely keep your eyes open and you feel silly-stupid because of it.
    DragonRiderMD

    Answer by DragonRiderMD at 1:54 PM on Sep. 18, 2010

  • jenny-talia....thank u! i just took it with a big meal so thats prob y its not working yet!!...
    mamagee1218

    Comment by mamagee1218 (original poster) at 1:59 PM on Sep. 18, 2010

  • amelia512...i was told by a nurse that it only works for some types of pain....i know from personal exp that childbirth and a toothache are two things it will not help...thanks for your input!
    mamagee1218

    Comment by mamagee1218 (original poster) at 2:01 PM on Sep. 18, 2010

  • No problem. Hopefully you won't have to be on them too long. I've been dealing with chronic pain for a while, and opiates are no fun for an extended period. I recommend also (may be TMI) having a stool softener on hand. One of the more common side effects is constipation.
    Jenny-talia

    Answer by Jenny-talia at 2:06 PM on Sep. 18, 2010

  • jenny-talia...i will do that...thanks again!
    mamagee1218

    Comment by mamagee1218 (original poster) at 2:08 PM on Sep. 18, 2010

  • amelia - opiate painkillers don't actually 'kill' the pain. They alter your perception of the pain. You have opiate receptors in your brain that respond to endorphins. Opiate painkillers mimic this action. Your body is still sending the pain signals to the brain, the brain is generally unable to process them properly. For some people who have a low amount of receptor sites, opiates aren't going to produce the same effects.
    They are absolutely useless against a headache however, since they have a tendency to dilate blood vessels, which is a common cause of headaches.
    Jenny-talia

    Answer by Jenny-talia at 2:12 PM on Sep. 18, 2010

  • I was given liquid lortab after my tonsils were pulled when I was 22. I took half the reccomended dose and was unconscious in 15 min or less. the pain was gone but so was I.
    coala

    Answer by coala at 3:12 PM on Sep. 18, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN